Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Effects of Caffeine on BP

What is the effect of drinking energy drinks on raising a person's blood pressure? I've heard that drinking caffeine which is an ingredient in energy drinks can raise your blood pressure.
Asked On : Mon, 22 Feb 2010
Answers:  2 Views:  517
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dietitian & Nutritionist 's  Response
Welcome to HealthcareMagic

Yes, it increases heart beat level so automatically it increases blood pressure. Like this some other effects are there:
1) It raises your body temperature
2) It cause some acidic problem in digestive system
3) It stimulates body to frequent urination
4) Excess caffeine can increase the risk of osteoporosis and fractures
5) Unfiltered coffee can raise blood cholesterol.
Answered: Wed, 5 Jan 2011
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response

True, my uncle was strictly advised to abstain from such drinks when his BP was not coming down even after taking medications. And now it really did prove very much helpful for him. So I got it confirmed and even I have stopped it from a preventive point of view.

Answered: Mon, 22 Feb 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor